Alert archive / Florida / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 30, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 11, 2013, 2:58 PM EDT for Orange County, Seminole County, Florida. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2013, 2:58 PM EDT (18:58 UTC)
- Expired
- Jun 11, 2013, 4:00 PM EDT
- In force
- 62 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Orange County, FL, Seminole County, FL
The radar
The Melbourne radar (KMLB), 72 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.0 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 978 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 890 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
189 WUUS52 KMLB 111858 SVRMLB FLC095-117-112000- /O.NEW.KMLB.SV.W.0030.130611T1858Z-130611T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 258 PM EDT TUE JUN 11 2013 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ORANGE COUNTY IN FLORIDA SOUTHERN SEMINOLE COUNTY IN FLORIDA * UNTIL 400 PM EDT. * AT 254 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WINTER SPRINGS...AND MOVING SOUTHEAST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO... OVIEDO...AZALEA PARK...UNIVERSITY OF CENTRAL FLORIDA...UNION PARK...CHULUOTA...BITHLO...WEDGEFIELD...CHRISTMAS AND AVALON PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM. && LAT...LON 2858 8097 2840 8117 2864 8140 2877 8126 TIME...MOT...LOC 1857Z 314DEG 8KT 2864 8125 $$ KELLY
1 follow-up statement
639 WWUS52 KMLB 111928 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 328 PM EDT TUE JUN 11 2013 FLC095-117-111936- /O.CAN.KMLB.SV.W.0030.000000T0000Z-130611T2000Z/ SEMINOLE-ORANGE- 328 PM EDT TUE JUN 11 2013 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ORANGE AND SOUTHERN SEMINOLE COUNTIES IS CANCELLED... THE SEVERE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER CAPABLE OF PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A RESULT...THE WARNING HAS BEEN CANCELLED. HOWEVER...HEAVY RAIN AND DANGEROUS LIGHTNING STRIKES WILL CONTINUE OVER SOUTHERN SEMINOLE AND NORTHERN ORANGE COUNTIES THROUGH 4 PM. LAT...LON 2858 8097 2840 8117 2864 8140 2877 8126 TIME...MOT...LOC 1926Z 314DEG 8KT 2860 8120 $$ KELLY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 9:29 AM EDT, 5 hours 29 minutes earlier.
Area forecast discussion, Jun 11, 9:29 AM EDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 929 AM EDT TUE JUN 11 2013 .DISCUSSION...CENTRAL FLORIDA WILL RESIDE BETWEEN TWO AREAS OF HIGH PRESSURE...ONE OVER THE NORTHEAST GULF AND STRONGER SUBTROPICAL RIDGE OVER THE ATLANTIC. THIS WILL PRODUCE A WEAK GRADIENT ACROSS THE AREA WITH SEA BREEZE BOUNDARIES DEVELOPING ALONG BOTH COASTS AND MOVING INLAND THROUGH THE AFT. MORNING SOUNDINGS ARE QUITE MOIST IN THE LOWER LEVELS WITH PW VALUES BTW 1.8-2.0 INCHES WITH SOME LINGERING DRIER AIR ALOFT. ALSO DEVELOPING NORTHWEST FLOW AROUND 500MB WILL BRING IN SOME COOLER TEMPS AND LEAD TO GREATER INSTABILITY INTO THE AFT. THEREFORE EXPECTING SLIGHTLY GREATER COVERAGE TODAY AND HAVE INCREASED POPS TO 30 PERCENT ALONG THE COAST AND 40 PERCENT INLAND WHERE GREATER COVERAGE IS EXPECTED FROM BOUNDARY INTERACTIONS. A FEW STRONGER STORMS WILL BE POSSIBLE...PRODUCING FREQUENT LIGHTNING...STRONG WIND GUSTS AROUND 40-50 MPH AND SMALL HAIL. HIGHS WILL REACH THE UPPER 80S/NEAR 90 ALONG THE COAST WITH LOW 90S EXPECTED INLAND. && .AVIATION...VFR CONDS THIS MORNING...THEN TEMPO IFR/MVFR CONDS IN SCT SHRA/TSRA THAT DEVELOP ALONG AND AHEAD OF SEA BREEZE BOUNDARIES THAT WILL MOVE INLAND THROUGH THE AFT. GREATEST COVERAGE STILL EXPECTED OVER THE INTERIOR LATER IN THE DAY WITH ANY BOUNDARY COLLISIONS AND THEN CONVECTION IS EXPECTED TO WIND DOWN INTO THE EVENING. && .MARINE...S/SW WINDS THIS MORNING WILL BECOME S/SE INTO THE AFT AS THE EAST COAST SEA BREEZE DEVELOPS AND MOVES INLAND. WIND SPEEDS WILL REMAIN RELATIVELY LIGHT AROUND 5 TO 10 KNOTS. INCREASING SWELL HOWEVER WILL BUILD SEAS UP TO 5 FEET OFFSHORE INTO THE AFTERNOON. STORMS THAT DEVELOP ALONG THE COAST MAY MOVE OFFSHORE ESPECIALLY INTO EARLY/MID AFTERNOON DUE TO A WEAK WESTERLY STEERING FLOW. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && WEITLICH/KELLY
Hazardous weather outlook, Jun 11, 11:45 AM EDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1145 AM EDT TUE JUN 11 2013 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-112300- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1145 AM EDT TUE JUN 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... THE ATLANTIC COAST AND GULF COAST SEA BREEZE BOUNDARIES ARE DEVELOPING AND WILL PUSH SLOWLY INLAND THIS AFTERNOON SPARKING ISOLATED SHOWERS AND LIGHTNING STORMS. COVERAGE AND INTENSITY OF STORMS WILL INCREASE THIS AFTERNOON AS THE SEA BREEZES INTERACT WITH EACH OTHER AS WELL AS LAKE BREEZES AND THUNDERSTORM OUTFLOWS. THE GREATEST COVERAGE AND STRONGEST STORMS WILL BE OVER THE INTERIOR. STORM MOTION THIS AFTERNOON WILL BE TOWARD THE EAST OR SOUTHEAST AT 10 TO 15 MPH. THIS MAY BRING A FEW SHOWERS AND STORMS BACK TOWARD THE VOLUSIA AND BREVARD COASTS. LOCALLY HEAVY RAINFALL AMOUNTS OF TWO OR THREE INCHES...GUSTY WINDS TO 50 MPH...AND FREQUENT LIGHTNING STRIKES MAY ACCOMPANY THE STRONGER STORMS. PEOPLE SHOULD MOVE INDOORS AS SKIES BECOME DARK... AS LIGHTNING SOMETIMES STRIKES AHEAD OF THE HEAVY RAIN. .FLOOD IMPACT... MINOR FLOODING OF STREETS AND POOR DRAINAGE AREAS CAN OCCUR IN HEAVIER RAIN AREAS THIS AFTERNOON MAINLY OVER THE INTERIOR COUNTIES. LOCALIZED AMOUNTS OF TWO TO THREE INCHES MAY OCCUR WITH THE STRONGER STORMS. .RIP CURRENT IMPACT... OCEAN CONDITIONS WILL PRODUCE A MODERATE HAZARD FOR RIP CURRENTS AT AREA BEACHES. THE HAZARD WILL BE GREATEST DURING THE TIME OF OUTGOING TIDE. MAKE SURE TO CHECK WITH BEACH PATROL FOR THE LATEST OCEAN CONDITIONS AND SWIM NEAR A GUARDED LIFEGUARD LOCATION. .MARINE THUNDERSTORM GUST IMPACT... STRONG WIND GUSTS UP TO 45 KNOTS WILL BE POSSIBLE OVER THE INLAND LAKES ASSOCIATED WITH STRONG STORMS THAT DEVELOP. STORM MOTION THIS AFTERNOON WILL BE TOWARD THE EAST OR SOUTHEAST AT 10 TO 15 MPH AND A FEW STORMS MAY PUSH BACK TO THE COAST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED AFTERNOON AND EVENING LIGHTNING STORMS WILL OCCUR ACROSS EAST CENTRAL FLORIDA THROUGH LATE WEEK. SUITABLE MOISTURE WILL LINGER ACROSS THE AREA...RESULTING IN A MENTIONABLE THREAT FOR AFTERNOON STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. RAINFALL SPOTTERS SHOULD REPORT AMOUNTS OVER THREE INCHES TO THE NATIONAL WEATHER SERVICE IN MELBOURNE. KELLY/PENDERGRAST
In the hours before
Special weather statement, Jun 11, 1:45 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
145 PM EDT TUE JUN 11 2013
FLZ058-059-111815-
OKEECHOBEE-ST. LUCIE-
145 PM EDT TUE JUN 11 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
UP TO 50 MPH OVER EASTERN OKEECHOBEE COUNTY...WESTERN ST. LUCIE
COUNTY...
* UNTIL 215 PM EDT.
AT 138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 13 MILES SOUTHEAST OF
COUNTRY HILLS ESTATES...MOVING NORTHWEST AT 5 MPH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL
TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM
PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
LAT...LON 2730 8083 2756 8079 2756 8056 2730 8057
2720 8065 2720 8066
TIME...MOT...LOC 1743Z 113DEG 6KT 2727 8063
KELLYSpecial weather statement, Jun 11, 2:12 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
212 PM EDT TUE JUN 11 2013
FLZ141-111900-
COASTAL VOLUSIA COUNTY-
212 PM EDT TUE JUN 11 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER SOUTHEASTERN VOLUSIA COUNTY...
* UNTIL 300 PM EDT.
AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER NEW SMYRNA
BEACH...MOVING SOUTH AT 20 MPH ALONG THE EAST COAST SEA BREEZE.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE MAYTOWN.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
DOPPLER RADAR AND A STORM SPOTTER INDICATE SOME ROTATION WITH THIS
CELL. WHILE A TORNADO IS NOT IMMEDIATELY LIKELY...A FUNNEL CLOUD
WILL BE POSSIBLE.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
LAT...LON 2909 8092 2908 8093 2908 8092 2885 8079
2885 8081 2881 8079 2882 8078 2881 8077
2881 8079 2879 8079 2878 8102 2909 8106
2911 8094
TIME...MOT...LOC 1808Z 346DEG 15KT 2903 8097
KELLYSpecial weather statement, Jun 11, 2:33 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
233 PM EDT TUE JUN 11 2013
FLZ044>046-111915-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-
233 PM EDT TUE JUN 11 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER EASTERN LAKE COUNTY...NORTHERN ORANGE
COUNTY...WESTERN SEMINOLE COUNTY...
* UNTIL 315 PM EDT.
AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 5 MILES EAST OF MOUNT
PLYMOUTH...MOVING SOUTHEAST AT 5 MPH. ADDITIONAL STRONG STORMS ARE
DEVELOPING OVER SEMINOLE AND NORTHERN ORANGE COUNTY NEAR WINTER
SPRINGS AND WINTER PARK.
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
LAT...LON 2882 8157 2889 8144 2886 8135 2885 8136
2884 8133 2883 8126 2882 8122 2861 8114
2855 8133 2867 8153
TIME...MOT...LOC 1831Z 308DEG 4KT 2882 8145
KELLYThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 1:45 PM EDT | Special Weather Statement | MLB | Okeechobee | 30 min |
| Jun 11, 2:33 PM EDT | Special Weather Statement | MLB | Seminole | 42 min |
| Jun 11, 3:21 PM EDT | Special Weather Statement | MLB | Orange, Osceola | 69 min |
| Jun 11, 3:28 PM EDT | Special Weather Statement | MLB | Lake | 47 min |
| Jun 11, 3:51 PM EDT | Areal Flood Advisory | MLB | Lake, Orange | 114 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.